Alert archive / Michigan / Beach Hazards Statements in 2015

Beach Hazards Statement 7, NWS Detroit, MI

July 14, 20154 counties in Michigan

NWS Detroit, MI issued this beach hazards statement at Jul 14, 2015, 4:25 AM EDT for 4 counties in Michigan. It took effect at Jul 14, 2015, 4:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2015, 4:25 AM EDT (08:25 UTC)
In effect from
Jul 14, 2015, 4:00 PM EDT
Expired
Jul 15, 2015, 10:00 PM EDT
In force
30 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 96 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WHUS43 KDTX 140825
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 AM EDT TUE JUL 14 2015

MIZ049-142030-
/O.NEW.KDTX.BH.S.0007.150714T2000Z-150716T0200Z/
HURON-
425 AM EDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM EDT THIS AFTERNOON
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH
IS IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH WEDNESDAY
EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED. 

* LOCATION...BEACHES FROM CASEVILLE TO HARBOR BEACH INCLUDING...

  CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...
  PORT AUSTIN...HARBOR BEACH...

* OVERVIEW/POTENTIAL IMPACTS... STRONG NORTHEAST WIND WILL BUILD
  WAVES LATE TODAY THROUGH WEDNESDAY. THE HIGH WAVE ACTION WILL
  LEAD TO DANGEROUS SWIMMING CONDITIONS ON BEACHES AND NEAR BREAK
  WALLS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$
4 follow-up statements
417 
WHUS43 KDTX 141955
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
355 PM EDT TUE JUL 14 2015

...GUSTY NORTHEAST WINDS CONTINUE THROUGH WEDNESDAY...

MIZ048-055-063-150400-
/O.EXA.KDTX.BH.S.0007.150714T2000Z-150716T0200Z/
BAY-SANILAC-ST. CLAIR-
355 PM EDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH
IS IN EFFECT THROUGH WEDNESDAY EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM CASEVILLE TO HARBOR BEACH INCLUDING...

 CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...   PORT
AUSTIN...HARBOR BEACH...

* OVERVIEW/POTENTIAL IMPACTS... STRONG NORTHEAST WIND WILL BUILD 
  WAVES LATE TODAY THROUGH WEDNESDAY. THE HIGH WAVE ACTION WILL 
  LEAD TO DANGEROUS SWIMMING CONDITIONS ON BEACHES AND NEAR 
  BREAK WALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$

MIZ049-150400-
/O.CON.KDTX.BH.S.0007.150714T2000Z-150716T0200Z/
HURON-
355 PM EDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM CASEVILLE TO HARBOR BEACH INCLUDING...

 CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...   PORT
AUSTIN...HARBOR BEACH...

* OVERVIEW/POTENTIAL IMPACTS... STRONG NORTHEAST WIND WILL BUILD 
  WAVES LATE TODAY THROUGH WEDNESDAY. THE HIGH WAVE ACTION WILL 
  LEAD TO DANGEROUS SWIMMING CONDITIONS ON BEACHES AND NEAR 
  BREAK WALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$
912 
WHUS43 KDTX 150212
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1012 PM EDT TUE JUL 14 2015

MIZ048-049-055-063-152000-
/O.CON.KDTX.BH.S.0007.000000T0000Z-150716T0200Z/
BAY-HURON-SANILAC-ST. CLAIR-
1012 PM EDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM CASEVILLE TO HARBOR BEACH INCLUDING...

CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...   PORT
AUSTIN...HARBOR BEACH...

* OVERVIEW/POTENTIAL IMPACTS...STRONG NORTHEAST WIND WILL BUILD
  WAVES THROUGH WEDNESDAY. THE HIGH WAVE ACTION WILL LEAD TO
  DANGEROUS SWIMMING CONDITIONS ON BEACHES AND NEAR BREAK WALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$
258 
WHUS43 KDTX 150803
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
403 AM EDT WED JUL 15 2015

...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES TODAY...

MIZ048-049-055-063-152030-
/O.CON.KDTX.BH.S.0007.000000T0000Z-150716T0200Z/
BAY-HURON-SANILAC-ST. CLAIR-
403 AM EDT WED JUL 15 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM CASEVILLE TO HARBOR BEACH INCLUDING...

CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...PORT
AUSTIN...HARBOR BEACH...

* OVERVIEW/POTENTIAL IMPACTS...STRONG NORTHEAST WIND WILL BUILD 
  WAVES THROUGH WEDNESDAY. THE HIGH WAVE ACTION WILL LEAD TO 
  DANGEROUS SWIMMING CONDITIONS ON BEACHES AND NEAR BREAK WALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$
017 
WHUS43 KDTX 151953
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT WED JUL 15 2015

...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES TODAY...

MIZ048-049-055-063-160200-
/O.CON.KDTX.BH.S.0007.000000T0000Z-150716T0200Z/
BAY-HURON-SANILAC-ST. CLAIR-
353 PM EDT WED JUL 15 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM BAY CITY TO PORT HURON INCLUDING...

CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...PORT AUSTIN...
HARBOR BEACH...

* OVERVIEW/POTENTIAL IMPACTS...STRONG NORTHEAST WIND AND WAVES
  WILL CONTINUE THIS EVENING. THE HIGH WAVE ACTION WILL LEAD TO
  DANGEROUS SWIMMING CONDITIONS ON BEACHES AND NEAR BREAK WALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 3:50 AM EDT, 35 minutes earlier.

Area forecast discussion, Jul 14, 3:50 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 AM EDT TUE JUL 14 2015

.SHORT TERM... TODAY AND TONIGHT

HOURLY MESOANALYSIS INDICATED MUCAPE RUNNING AROUND 1000 J/KG ON
AVERAGE SINCE MIDNIGHT...A GOOD INDICATOR OF ELEVATED INSTABILITY
AND THE NEAR EML SHOWN ON THE DTX SOUNDING AVAILABLE TO THE
CONVECTIVE COMPLEX AS IT MOVED THROUGH WESTERN AND CENTRAL LOWER
MICHIGAN. THE INSTABILITY COMBINED WITH MODERATE FORCING FROM THE
SHORT WAVE HELPED ERASE THE CAP ALSO SHOWN IN THE 00Z DTX SOUNDING
AND HELPED MAINTAIN SOME LINEAR ORGANIZATION IN THE CONVECTION. THE
STORMS HAVE SINCE RACED TO THE EASTERN EDGE OF THE INSTABILITY AXIS
THAT WAS POSITIONED OVER OUR AREA AT PRESS TIME AND HAVE BEGUN A
WEAKENING TREND THAT WILL CONTINUE AS THE ACTIVITY EXITS INTO
ONTARIO.

EXPECT A BREAK IN ACTIVITY FOR A WHILE DURING THE MORNING AS
MESOSCALE SUBSIDENCE TRAILS THE EARLY MORNING CONVECTIVE COMPLEX.
DAYTIME HEATING WILL THEN COMBINE WITH THE DEFORMATION PORTION OF
THE SHORT WAVE AND THE SURFACE COLD FRONT TO SUPPORT A NEW ROUND OF
SHOWERS AND THUNDERSTORMS. THERE IS GOOD MODEL AGREEMENT ON
BORDERLINE LOW TO MODERATE INSTABILITY DEVELOPING DURING PEAK
HEATING ALONG AND SOUTH OF THE FRONTAL BOUNDARY AS IT SLIDES THROUGH
THE REGION. THE RAP IS MOST CONSERVATIVE IN HOLDING SURFACE BASED
CAPE WELL BELOW 1000 J/KG EVEN WITH A SURFACE PARCEL IN THE
NEIGHBORHOOD OF 82/62 WHILE THE NAM AND GFS ARE IN THE 1000-1500
J/KG RANGE. THE MAJORITY OF VARIOUS HIGH-RES OUTPUT SUPPORTS LEANING
TOWARD THE HIGHER END OF THE RANGE ON INSTABILITY...ESPECIALLY SOUTH
OF INTERSTATE 69...AND CONSIDERING THE LARGE SCALE SUPPORT OF THE
SHORT WAVE AND FRONT TO HELP FOCUS ACTIVITY. THAT BEING SAID...THE
WIND PROFILE WILL ONLY SUPPORT ORDINARY STORMS THAT MAY BE ABLE TO
PRODUCE SOME GUSTY WIND AND SMALL HAIL BEFORE THE FRONT SLIDES INTO
OHIO BY EARLY EVENING. COOLER AND LESS HUMID AIR WILL THEN ARRIVE
BEHIND THE FRONT FOR THE REST OF TONIGHT.

&&

.LONG TERM...

LONGWAVE RIDGE SUPPORTING EXPANSIVE HIGH PRESSURE CENTERED OVER
WESTERN ONTARIO WILL FLATTEN AS ENERGETIC NW FLOW EMERGES FROM THE
GULF OF ALASKA INTO THE WESTERN CANADIAN PROVINCES. THIS WILL ENSURE
A PROGRESSIVE PATTERN THAT WILL FORCE HIGH PRESSURE ACROSS THE AREA
WEDNESDAY. COOL NORTHEAST/EAST FLOW AROUND THE ONTARIO HIGH WILL
UNDERGO ADDITIONAL MARINE MODIFICATION AS IT STREAMS ACROSS LAKE
HURON. THIS WILL CONSIDERABLY LIMIT MIXING DEPTHS, PARTICULARLY IN
THE THUMB REGION, WHERE HIGHS WILL STRUGGLE INTO THE LOW 70S. THE
IMMEDIATE SHORELINE WILL HOLD IN THE UPPER 60S THROUGH WED AFTERNOON
IN SPITE OF FULL SUN. TEMPERATURES WILL BE SEVERAL DEGREES WARMER
FURTHER INLAND DUE TO DIMINISHED LAKE INFLUENCE, BUT LIMITED MIXING
DEPTHS SHOULD STILL CAP EVERYONE BELOW 80 DEGREES. OVERALL SHOULD BE
AN IDEAL SUMMER DAY CHARACTERIZED BY MILD DAYTIME TEMPS AND
UNINHIBITED SUNSHINE.

LAKE AUGMENTATION OF RESIDENT SURFACE HIGH WILL ALLOW STRONGLY
ANTICYCLONIC LOW-LEVEL FLOW TO PERSIST THROUGH WED NIGHT A WHILE
WEAK GRADIENT CHARACTERIZED BY 1000MB GEOSTROPHIC WIND SPEEDS OF
7KTS OR LESS WILL STRONGLY FAVOR DECOUPLING UNDER IDEAL RADIATING
CONDITIONS. INHERITED FORECAST FOR LOW 50S/UPPER 40S LOOKS ON TRACK.
GIVEN INCREASED CONFIDENCE AT THIS LEAD TIME, WILL GO AHEAD AND
NUDGE TEMPERATURES IN THE INTERIOR THUMB DOWN ANOTHER COUPLE OF
DEGREES.

RETURN FLOW WILL BEGIN TO ORGANIZE THURSDAY INTO THURSDAY NIGHT AS
PROGRESSIVE PATTERN ALLOWS HIGH PRESSURE TO SHIFT EAST. UPSTREAM, A
CONVECTIVELY ENHANCED SHORTWAVE IS MODELED TO EMERGE FROM THURSDAY
AFTERNOON CONVECTION OVER THE SOUTHERN GREAT PLAINS. THIS WAVE WILL
BE SWEPT NORTHEAST WITHIN PREVAILING DEEP LAYER SW FLOW, ANCHORING
THE NORTHERN PERIPHERY OF STRONG WARM ADVECTION WITHIN A 50KT LOW-
LEVEL JET. AN INCREASE IN H85 TEMPS TO 20+C BY FRIDAY MORNING AND
PWATS MODELED TO INCREASE BY A FULL INCH IN JUST 6 HOURS (TO AROUND
1.80") THURSDAY NIGHT WILL BE A SIGN OF STRONG THETA-E ADVECTION
EASILY CAPABLE OF SUPPORTING SHOWERS WORTHY OF A HIGH CHC POP. A FEW
RUMBLES OF THUNDER WILL BE POSSIBLE, BUT THE INSTABILITY AXIS WILL
REMAIN WELL UPSTREAM LIMITING STRONG/SEVERE POTENTIAL. MODEST
INCREASE IN DIURNAL INSTABILITY FRIDAY WILL SUPPORT INCREASED TSTORM
CHANCE UNTIL FORCING EXITS EAST LATE MORNING OR EARLY AFTN.

&&

.MARINE...

SMALL CRAFT ADVISORIES FOR ALL NEARSHORE ZONES OF LAKE HURON REMAIN
IN EFFECT. SIGNIFICANT WAVE HEIGHTS WILL BUILD TO 5 TO 6 FEET UNDER
FRESH ONSHORE WINDS GUSTING TO NEAR 30 KNOTS TONIGHT THROUGH
WEDNESDAY MORNING. MAXIMUM WAVE HEIGHTS WILL PEAK NEAR 10 FEET
WEDNESDAY MORNING BEFORE THE PRESSURE GRADIENT BEGINS TO EASE LATE
IN THE DAY UNDER BUILDING HIGH PRESSURE. BY THURSDAY
MORNING...EXPECT LIGHT AIR AND WAVES OF 2 FEET OR LESS. MODERATE
SOUTHEAST BREEZE WILL DEVELOP FRIDAY IN ADVANCE OF THE NEXT LOW
PRESSURE SYSTEM.

&&

.AVIATION...ISSUED 1217 AM EDT TUE JUL 14 2015

INCREASED COVERAGE OF THUNDERSTORMS OVER WESTERN LOWER MICHIGAN
SUPPORTS A MENTION IN THE TERMINAL FORECASTS DURING THE EARLY
MORNING HOURS. SOME WEAKENING IS EXPECTED AS THE CONVECTION MOVES
EASTWARD BUT SOME GUSTY WEST WIND AND IFR IN HEAVY DOWNPOURS ARE
LIKELY AT EACH LOCATION UNTIL THE CLUSTERS EXIT EASTWARD TOWARD
SUNRISE. ANOTHER PERIOD OF ENHANCED STRATUS/STRATO-CU AND PERHAPS
ADDITIONAL SCT -SHRAS LATE IN THE FORECAST PERIOD. WINDS WILL VEER
FROM SW TONIGHT TO W DURING THE MORNING NW/N DURING AFTN/EVENING
WITH THE PASSAGE OF THESE SYSTEMS.

FOR DTW...THUNDERSTORMS ARE LIKELY IN THE 07Z-11Z PERIOD AND PERHAPS
AGAIN LATER IN THE FORECAST AS SEVERAL WAVES PIVOT THROUGH REGION.
IFR RESTRICTION IS LIKELY WITH LOWER VFR/MVFR POSSIBLE AGAIN LATE IN
FORECAST WITH SECOND WAVE.

//DTW THRESHOLD PROBABILITIES...

* MEDIUM FOR CEILINGS AOB 5000 FT TONIGHT/MORNING. LOW TUESDAY
  EVENING.

* MEDIUM FOR THUNDERSTORM DEVELOPMENT TONIGHT/MORNING AND LOW DURING
  AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.

LAKE HURON...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 PM EDT WEDNESDAY
     FOR LHZ441>443.

     SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EDT WEDNESDAY
     FOR LHZ421-422.

LAKE ST CLAIR...NONE.

MICHIGAN WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...BT
LONG TERM....JVC
MARINE.......JVC
AVIATION.....BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 13, 10:07 PM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1007 PM EDT MON JUL 13 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-140845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1007 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT AS LOW PRESSURE
APPROACHES THE AREA. WHILE SEVERE WEATHER IS NOT ANTICIPATED...THE
STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS NEAR 40 MPH. STORM
MOTION WILL BE FROM THE WEST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS THIS LOW PRESSURE
MOVES EASTWARD ACROSS THE AREA AND PULLS A COLD FRONT THROUGH LOWER
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-140845-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1007 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT AS LOW PRESSURE
APPROACHES THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF WIND
GUSTS TO NEAR 30 KNOTS. STORM MOTION WILL BE FROM THE WEST AT NEAR
30 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS THIS LOW PRESSURE
MOVES EASTWARD ACROSS THE AREA AND PULLS A COLD FRONT THROUGH LOWER
MICHIGAN.

A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR THE NEARSHORE WATERS OF
LAKE HURON LATE TUESDAY INTO WEDNESDAY. REFER TO THE LATEST MARINE
WEATHER MESSAGE FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

BT/DG

In the hours before

Special weather statement, Jul 14, 2:36 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
236 AM EDT TUE JUL 14 2015

MIZ061-140730-
GENESEE MI-
236 AM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR GENESEE COUNTY UNTIL 330 AM
EDT...

AT 236 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW LOTHROP TO NEAR
LENNON...AND MOVING EAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FLUSHING AROUND 240 AM EDT.
  CLIO AND SWARTZ CREEK AROUND 245 AM EDT.
  FLINT...FENTON...LINDEN...MOUNT MORRIS AND BEECHER AROUND 250 AM
EDT.
  BURTON AND LAKE FENTON AROUND 255 AM EDT.
  GRAND BLANC...DAVISON AND OTISVILLE AROUND 300 AM EDT.
  GOODRICH AROUND 305 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RANKIN...
ARGENTINE...ATLAS...THETFORD TOWNSHIP AND GENESEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4322 8346 4288 8345 4287 8369 4278 8369
      4278 8392 4322 8393
TIME...MOT...LOC 0636Z 275DEG 43KT 4311 8391 4295 8395

JVC
Special weather statement, Jul 14, 2:47 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
247 AM EDT TUE JUL 14 2015

MIZ068-075-082-083-140745-
LIVINGSTON-LENAWEE-WASHTENAW-MONROE-
247 AM EDT TUE JUL 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONROE...LENAWEE AND
WASHTENAW COUNTIES...

AT 247 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHELSEA TO NEAR BRITTON TO SWANTON...AND MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BRITTON AROUND 250 AM EDT.
  DEXTER...PETERSBURG AND DEERFIELD AROUND 255 AM EDT.
  DUNDEE AROUND 300 AM EDT.
  ANN ARBOR AND SALINE AROUND 305 AM EDT.
  IDA AND MAYBEE AROUND 310 AM EDT.
  YPSILANTI...MILAN AND DIXBORO AROUND 315 AM EDT.
  MONROE...LUNA PIER AND WILLIS AROUND 320 AM EDT.
  FLAT ROCK AROUND 345 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UNADILLA...MANITOU
BEACH-DEVILS LAKE...RIDGEWAY...PLEASANT LAKE...SAMARIA...
SPRINGVILLE...AZALIA...BRIDGEWATER...TIPTON AND MUNSON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4207 8436 4207 8413 4244 8414 4244 8356
      4209 8354 4209 8329 4202 8319 4203 8317
      4192 8327 4193 8334 4182 8343 4176 8343
      4178 8346 4174 8345 4175 8343 4173 8344
      4171 8436
TIME...MOT...LOC 0647Z 275DEG 33KT 4223 8399 4194 8384 4160 8387

JVC
Special weather statement, Jul 14, 3:05 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
305 AM EDT TUE JUL 14 2015

MIZ062-069-140800-
OAKLAND-LAPEER-
305 AM EDT TUE JUL 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAPEER AND OAKLAND
COUNTIES...

AT 305 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM COLUMBIAVILLE TO NEAR GOODRICH...AND MOVING EAST AT 50
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WARREN...TROY...SOUTHFIELD...PONTIAC...NOVI...LAPEER...MILFORD...
HOLLY...IMLAY CITY...OXFORD...ALMONT...BROWN CITY...NORTH BRANCH...
COLUMBIAVILLE...STERLING HEIGHTS...ROYAL OAK...BIRMINGHAM...
ROCHESTER...SOUTH LYON AND NORTHVILLE.

LAT...LON 4289 8310 4245 8308 4243 8366 4287 8369
      4288 8345 4323 8346 4324 8335 4332 8335
      4333 8312 4328 8312 4328 8300 4289 8299
TIME...MOT...LOC 0705Z 261DEG 45KT 4318 8341 4288 8350

JVC
Special weather statement, Jul 14, 3:21 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
321 AM EDT TUE JUL 14 2015

MIZ062-140745-
LAPEER MI-
321 AM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAPEER COUNTY UNTIL
345 AM EDT...

AT 321 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTH BRANCH...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAPEER
COUNTY.

LAT...LON 4325 8300 4317 8323 4317 8324 4325 8335
      4326 8335 4327 8334 4332 8323 4333 8312
      4328 8312 4328 8300
TIME...MOT...LOC 0721Z 240DEG 44KT 4325 8319

JVC
Special weather statement, Jul 14, 3:27 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
327 AM EDT TUE JUL 14 2015

MIZ055-140830-
SANILAC MI-
327 AM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANILAC COUNTY UNTIL 430
AM EDT...

AT 327 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MARLETTE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SANDUSKY AROUND 350 AM EDT.
  DECKERVILLE AND CARSONVILLE AROUND 400 AM EDT.
  PORT SANILAC AROUND 410 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ELMER...
RICHMONDVILLE...WATERTOWN...JUHL...FORESTER...SNOVER AND MCGREGOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4342 8255 4325 8300 4328 8300 4329 8312
      4333 8312 4333 8310 4339 8310 4369 8261
      4359 8260 4343 8254
TIME...MOT...LOC 0727Z 241DEG 38KT 4328 8312

JVC
Local storm report, Jul 14, 4:22 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     TSTM WND GST     SAGINAW                 43.42N 83.95W
07/14/2015  M41 MPH          SAGINAW            MI   ASOS

0235 AM     TSTM WND GST     OWOSSO                  43.00N 84.18W
07/14/2015  M40 MPH          SHIAWASSEE         MI   AWOS

0250 AM     TSTM WND GST     FLINT                   43.02N 83.69W
07/14/2015  M53 MPH          GENESEE            MI   ASOS

0315 AM     TSTM WND GST     2 SW LAPEER             43.03N 83.35W
07/14/2015  M57 MPH          LAPEER             MI   TRAINED SPOTTER

0300 AM     TSTM WND GST     12 NNW BAY PARK         43.81N 83.72W
07/14/2015  M51 MPH          LHZ422             MI   BUOY

&&

JCLARK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:00 PM EDTSmall Craft AdvisoryDTX48 hr
Jul 14, 1:34 AM EDTSpecial Weather StatementDTXBay, Midland, Saginaw56 min
Jul 14, 1:57 AM EDTSpecial Weather StatementDTXSaginaw78 min
Jul 14, 2:09 AM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee36 min
Jul 14, 2:31 AM EDTSpecial Marine WarningDTX119 min
Jul 14, 2:36 AM EDTSpecial Weather StatementDTXGenesee54 min
Jul 14, 2:47 AM EDTSpecial Weather StatementDTXLenawee, Monroe, Washtenaw58 min
Jul 14, 3:05 AM EDTSpecial Weather StatementDTXLapeer, Oakland55 min
Jul 14, 3:21 AM EDTSpecial Weather StatementDTXLapeer24 min
Jul 14, 3:27 AM EDTSpecial Weather StatementDTXSanilac63 min

Nearby

Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.